# SDR 2005UALA00443

- Difficulty date: May 16, 2005
- Submitted: May 24, 2005
- Operation: Air carrier
- Aircraft: N54UA
- Make and model: Airbus A319-131
- Aircraft serial: 1731
- Aircraft time: 10,507 hours, 4,225 cycles
- Engine: Iae V2522A5
- Engine time: 16,460 hours, 6,327 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Flamed Out
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

NR 1 ENGINE FLAMED OUT AT FL360.  ALL PARAMETERS ROLLED BACK TOGETHER.  RESTARTED AT FL 200.  THE PMA S/N FAAG6915FL03 ARRIVED AT SFOEP ON 5/26/2005. THE PMA SHAFT WAS IN ONE PIECE, THE NUT  P/N NAS1291C7 WAS STILL IN PLACE, HOWEVER,  P/N 4B0286 HAD A FREE RUN. IT APPEARED THAT ALL THE GEAR SPLINES WERE GONE ON THE SHAFT. THE EXISITING BREAKING TORQUE OF THE NUT WAS 30 IN-LBS VERSUS 509-550 IN-LBS. IAE AND UAL ARE CURRENTLY DISCUSSING POSSIBLE LONG TERM DESIGN FIXES TO THIS PROBLEM.
